Oklahoma, 2025Hail and Damaging Winds in Oklahoma, September 20, 2025
September 20, 2025 · NWS TSA · 9 events in 2 counties and zones
Strong to severe thunderstorms developed across western Kansas during the evening of the 19th, near a surface low pressure system and frontal boundary. These storms moved east-southeast, and into northeastern Oklahoma during the early morning hours of the 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across western Kansas during the evening of the 19th, near a surface low pressure system and frontal boundary. These storms moved east-southeast, and into northeastern Oklahoma during the early morning hours of the 20th. The strongest storms produced damaging wind gusts. Another round of thunderstorms developed over northern Oklahoma during the evening of the 20th, along the stalled frontal boundary. These storms moved east across portions of northeastern Oklahoma during the late evening hours. The strongest storms produced large hail up to golf ball size and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 19, 11:45 PM CST, 5 hours 9 minutes earlier. Its key messages:
- Issued at 1245 AM CDT Sat Sep 20 2025
- Above average temperatures through the weekend and into early next week before a cool-down to near or below seasonal average by midweek.
- Daily shower and thunderstorm chances will continue this weekend and much of next week.
Area forecast discussion, Sep 19, 11:45 PM CST, 5 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1245 AM CDT Sat Sep 20 2025
...New SHORT TERM, LONG TERM, AVIATION...
.KEY MESSAGES...
Issued at 1245 AM CDT Sat Sep 20 2025
- Above average temperatures through the weekend and into early
next week before a cool-down to near or below seasonal average by
midweek.
- Daily shower and thunderstorm chances will continue this weekend
and much of next week.
&&
.SHORT TERM...
(Saturday and Saturday Night)
Issued at 1245 AM CDT Sat Sep 20 2025
A cluster of storms, currently ongoing across south/southwest KS
will likely be ongoing across northeast OK and far northwest AR by
sunrise this morning. Isolated strong to severe storms will be
possible in this cluster of storms this morning, with damaging wind
gusts being the primary threat and isolated large hail being a
secondary threat. Additionally, consensus in CAM guidance indicate
the storms may train and produce pockets of heavy rainfall, with
pockets of 2 to 3+ inches possible, which may lead to flooding and
isolated flash flooding. These storms are expected to become
somewhat less organized, but should remain intact with a flooding
threat through the late morning and perhaps the early afternoon
hours across far northeast OK and far northwest AR as modest to
strong warm air advection fuels the storms. Resultant outflow
boundaries from the morning storms may generate additional showers
and thunderstorms by early-mid afternoon, as well.
A secondary mid-level shortwave trough will eject off the Rockies by
midday, with the trough axis positioned just west of the forecast
area by mid-late afternoon. While cloud cover will remain fairly
thick through the morning and into the afternoon over far northeast
OK and far northwest AR, much less cloud cover is expected southwest
of a line between Tulsa and Fort Smith by midday. This will allow
strong daytime heating (lower-90s) and destabilization ahead of the
approaching shortwave trough, above a very moist airmass, and will
lead to isolated to scattered thunderstorms to develop by mid-
afternoon. A few storms may develop in the forecast area in eastern
OK, but majority of the storms will move into the CWA from
central/south-central OK. One limiting factor with regards to the
severe potential will be relatively weak deep bulk shear (20-25
knots), with weak mid-level winds. However, pockets of stronger bulk
shear may cause a few strong to marginally severe storms. And once
again, heavy rainfall with stronger and training storms may lead to
nuisance flooding and isolated flash flooding in spots. Lastly, CAMs
and global models continue to hint at nighttime cluster of
storms/MCS development near the OK/KS and MO/AR borders during the
evening and overnight hours Saturday night into Sunday morning,
which may also carry a limited severe and flooding risk.
Mejia
&&
.LONG TERM...
(Sunday through Friday)
Issued at 1245 AM CDT Sat Sep 20 2025
Widespread storm chances will persist Sunday into Monday as a mid-
level trough axis gradually moves across the area and a more zonal
flow regime transpires aloft behind it. There is still numerous
discrepancies in forecast models with regards to the synoptic
pattern next week, especially by mid-late week. A series of
shortwave troughs/perturbations caught in the zonal flow will
maintain moderate-high (40-80%) precipitation chances Monday and
Tuesday before its parent upper-level trough/low develops over the
Rockies and moves across the Central Plains by midweek. Models
continue to suggest a surface cold front moving through the forecast
area sometime Tuesday evening/night into Wednesday morning, with
lots of uncertainty at this time with exact timing. Rain chances are
expected to slowly decrease by the tail-end of the workweek as the
mid/upper-level low shifts east of the area, though weather
conditions will be highly be dependent on exact track and position
of the upper-level low. Overall, the long-term period, especially
Wednesday-Friday, is still highly uncertain at this time. However,
confidence is high enough to state that the pattern is trending to
be wetter and much cooler than this past week has been. Better
details to come in later forecast updates.
Mejia
&&
.AVIATION...
(06Z TAFS)
Issued at 1245 AM CDT Sat Sep 20 2025
The main impact over the TAF period will be numerous chances for
showers and thunderstorms across the area. A complex of storms is
expected to approach NE OK sites this morning and eventually track
eastward into NW AR by mid to late morning. Reduced VSBY will be
noted in any storms along with lighting impacts at terminals. A
lull in activity is expected from late morning through early
afternoon before another round of scattered thunderstorms becomes
possible mainly across E OK with more storms possible across NW AR
sites by the mid to late evening. Exact timing and location is
very hard to pin down in this pattern and while storms will not
affect sites at all times, chances are there throughout the
period, especially across NE OK sites. Winds will generally
remain light out of the south outside of any storm induced
impacts. Cigs should remain VFR as well through the period.
Bowlan
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 69 86 69 / 60 40 50 60
FSM 91 69 90 70 / 20 20 30 40
MLC 92 68 88 70 / 20 20 50 50
BVO 86 64 84 65 / 70 50 60 60
FYV 85 64 86 65 / 60 40 40 50
BYV 80 64 85 65 / 60 60 50 50
MKO 91 67 87 68 / 40 30 50 50
MIO 81 64 84 65 / 80 60 60 60
F10 92 66 87 67 / 20 30 50 50
HHW 91 67 89 69 / 10 10 30 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...67
LONG TERM....67
AVIATION...04
Hazardous weather outlook, Sep 20, 3:54 AM CST, 1 hour before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 AM CDT Sat Sep 20 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 AM CDT Sat Sep 20 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Primarily along and north of Interstate 40.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Numerous thunderstorms will spread across portions of northeast
Oklahoma and possibly far northwest Arkansas this morning into
early afternoon. These storms may produce locally gusty winds
with a limited risk of severe weather. Also, locally heavy
rainfall is likely as the storm complex spreads eastward.
The outflow boundary from the morning storms may become
a focus for additional storm development from mid afternoon
through the evening. Any storms that develop during this
time frame will also pose a limited risk of severe weather.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through Tuesday...Thunderstorm and Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Daily thunderstorm chances continue Sunday through Tuesday with
locally heavy rainfall and isolated severe weather potential.
Storms will not be continuous each day however chances will remain
present during both the day time and night time hours. A drying
trend begins by mid next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 20, 2:35 AM CST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
335 AM CDT Sat Sep 20 2025
OKZ054-059-200915-
Osage OK-Pawnee OK-
335 AM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSAGE AND PAWNEE
COUNTIES THROUGH 415 AM CDT...
At 335 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Ponca City, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pearsonia... Skedee...
Webb City... Hallett...
Apperson... Burbank...
Fairfax... Blackburn...
Ralston... Maramec...
Sooner Lake... Shidler...
Pawnee... Kaw Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 9705 3669 9693 3675 9689 3674 9683
3677 9682 3678 9675 3684 9675 3681 9631
3620 9652 3625 9684 3625 9692 3633 9693
3634 9703 3651 9703 3653 9698 3655 9690
3658 9689 3660 9692 3658 9698 3659 9705
TIME...MOT...LOC 0835Z 281DEG 26KT 3669 9698
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 20, 3:14 AM CST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
414 AM CDT Sat Sep 20 2025
OKZ054-059-201000-
Osage OK-Pawnee OK-
414 AM CDT Sat Sep 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OSAGE AND EASTERN PAWNEE
COUNTIES THROUGH 500 AM CDT...
At 413 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
east of Ralston, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Westport... Barnsdall...
Hominy... Skedee...
Walnut Creek State Park... Wynona...
Hallett... Tallant...
Pawhuska... Cleveland...
Sunset Lake... Fairfax...
Blackburn... Ralston...
Osage Hills State Park... Pershing...
Maramec... Osage...
Nelagoney... Shidler...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 9681 3679 9668 3679 9611 3616 9621
3616 9627
TIME...MOT...LOC 0913Z 281DEG 25KT 3652 9668
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThunderstorm Wind, Craig
- When
- September 20, 4:54 AM CST
- Where
- Craig County, 4.28 mi WSW of Pyramid Corners
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.775, -95.221
The Oklahoma Mesonet station near Vinita measured thunderstorm wind gusts up to 62 mph.
Hail, Tulsa
- When
- September 20, 7:34 PM CST
- Where
- Tulsa County, 4 mi W of Owasso
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 36.270, -95.922
Half dollar size hail damaged homes and vehicles.
Hail, Tulsa
- When
- September 20, 7:35 PM CST
- Where
- Tulsa County, 3 mi S of Collinsville
- Measured
- 1.25 in hail
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 36.327, -95.830
Half dollar size hail damaged homes and vehicles.
Hail, Tulsa
- When
- September 20, 7:48 PM CST
- Where
- Tulsa County, 3.11 mi ENE of Turley
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 36.270, -95.920
Golf ball size hail damaged homes, businesses, and vehicles.
Hail, Tulsa
- When
- September 20, 7:50 PM CST
- Where
- Tulsa County, 3 mi W of Owasso
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.270, -95.904
Hail, Tulsa
- When
- September 20, 8:03 PM CST
- Where
- Tulsa County, 2 mi W of Owasso
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.270, -95.886
Thunderstorm Wind, Tulsa
- When
- September 20, 9:00 PM CST
- Where
- Tulsa County, 2 mi N of Broken Arrow
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.079, -95.780
Strong thunderstorm wind snapped large tree limbs.
Hail, Tulsa
- When
- September 20, 9:09 PM CST
- Where
- Tulsa County, 2 mi SE of Tulsa
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.130, -95.925
Thunderstorm Wind, Tulsa
- When
- September 20, 9:11 PM CST
- Where
- Tulsa County, 1.81 mi ESE of Garnett
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.160, -95.800
Thunderstorm wind gusts were measured to 63 mph southwest of Catoosa.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 20 to 23, 20252 deaths · 2 events
- Wildfire in Washington, September 20 to 24, 2025$500,000 · 1 event
- Hail and Damaging Winds in Texas, September 20, 2025$40,000 · 1 in hail · 4 events
- Hail in Arkansas, September 20, 2025$20,000 · 1.25 in hail · 3 events
- Flash Flood and Hail in Oklahoma, September 20, 2025$10,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Missouri, September 20 to 21, 2025$2,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 20, 2025EF0 · 5 events
- Flash Flooding in Virginia, September 20, 20255 events
- Damaging Winds in Utah, September 20 to 21, 202555 kt wind · 3 events
- Flash Flood and Heavy Rain in South Carolina, September 20, 20252 events
- Hail and Damaging Wind in Wisconsin, September 20, 202552 kt wind · 2 events
- Damaging Wind in Wisconsin, September 20, 202552 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290820, 1292004, 1292003, 1290821, 1292009, 1292017, 1292046, 1292042, 1292027.